Journal of Pharmacology and Pharmacotherapeutics

CASE REPORT
Year
: 2011  |  Volume : 2  |  Issue : 3  |  Page : 189--190

Accidental staggered paracetamol overdose: An interesting case report


Kanakkande Aabideen, Lawrence Stephen Moulton, John Sills 
 Department of Paediatrics, Whiston Hospital, Merseyside, United Kingdom

Correspondence Address:
Kanakkande Aabideen
Department of Paediatrics, 64 Ash Lane, Manchester, WA15 8PD
United Kingdom

Paracetamol is one of the most commonly used drugs both over the counter and on prescription. Liquid paracetamol is available over the counter all over the world. Most commonly available concentrations are 120 mg/5 ml and 250 mg/5 ml. Many parents and healthcare professionals assume that doses available in different countries are similar. However, 500 mg/5 ml bottle is available in some countries including the United Kingdom. This leaves a potential for accidental overdose with therapeutic intent. We have reviewed the experience of diagnosing and managing an interesting case of paracetamol over dosage caused by several ingestions over 24 hours period (staggered paracetamol over dosage). It highlights the importance of communication between health professionals and parents while managing common medical problems.


How to cite this article:
Aabideen K, Moulton LS, Sills J. Accidental staggered paracetamol overdose: An interesting case report.J Pharmacol Pharmacother 2011;2:189-190


How to cite this URL:
Aabideen K, Moulton LS, Sills J. Accidental staggered paracetamol overdose: An interesting case report. J Pharmacol Pharmacother [serial online] 2011 [cited 2020 Apr 9 ];2:189-190
Available from: http://www.jpharmacol.com/article.asp?issn=0976-500X;year=2011;volume=2;issue=3;spage=189;epage=190;aulast=Aabideen;type=0